Alert archive / Mississippi / Special Weather Statements in 2017
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Mar 1, 2017, 4:21 PM CST for Jefferson Davis County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2017, 4:21 PM CST (22:21 UTC)
- Expired
- Mar 1, 2017, 4:45 PM CST
- In force
- 24 min
- Issued by
- NWS Jackson, MS
County Jefferson Davis County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 73 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 253 J/kg
- Mixed-layer CIN
- -243 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 295 m²/s²
- 0-3 km storm-relative helicity
- 396 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
943
WWUS84 KJAN 012221
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
421 PM CST WED MAR 1 2017
MSZ064-012245-
Jefferson Davis MS-
421 PM CST WED MAR 1 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JEFFERSON DAVIS
COUNTY UNTIL 445 PM CST...
At 420 PM CST, Meteorologists were tracking a strong thunderstorm
near Hebron, or 15 miles south of Pinola, moving east at 40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Prentiss around 430 PM CST.
Clem around 440 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3158 8998 3176 8997 3177 8986 3177 8976
3162 8976 3161 8975 3161 8974 3157 8969
3154 8968
TIME...MOT...LOC 2220Z 264DEG 33KT 3165 8999
$$
17What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Mar 1, 3:55 PM CST, 26 minutes earlier.
Area forecast discussion, Mar 1, 3:55 PM CST, 26 minutes before
Area Forecast Discussion National Weather Service Jackson MS 355 PM CST Wed Mar 1 2017 .DISCUSSION... Tonight and Tomorrow: As a cold front continues working southeastward through the forecast area this afternoon, some thunderstorms along the front have become strong to severe. The storm threat will continue to diminish from west to east through the rest of this afternoon as the front clears the Interstate 59 corridor by about 6 to 7 PM. Gusty winds will drop off shortly after sunset. A noticeably cooler night is then on order for tonight behind the cold front. Some locations may be as much as 20 to 30 degrees cooler than last night. Max temperatures tomorrow afternoon will also be cooler as the area warms to near seasonal normals under mostly sunny skies and the influence of a surface high. /NF/ Thursday night through Tuesday: It will be cooler than normal and dry through Saturday, followed by warmer than normal with a chance for rain Sunday through Tuesday. Thursday evening wl still be under northwest flow aloft while the 1030mb high centered over the Red River region shifts a little east before being replaced by a stronger surface high from the north. This stronger 1040mb high will become centered over west Tennessee by noon Friday before shifting east to the southern Appalachians by Saturday morning. This will result in two cold mornings across the ArkLaMiss where frost and freezing temperatures will be possible for much of our northeast. Guidance is in agreement and has come in colder for Saturday morning which will be the coldest morning of the forecast period. Our dry cool dry airmass will feature PWATs less than a quarter of an inch into Saturday. With the surface high centered over coastal Carolinas Sunday weak return flow will slowly work to increase PWATs back to one inch by Sunday evening. Afternoon maximum temperatures will be closer to normal Sunday and help set off a few showers over the west. Mid level ridging will increase over our CWA Monday but a weak disturbance in the Gulf combined with low level southerly flow wl maintain a chance of rain across the region Monday. The GFS is much more amplified than the ECMWF and Canadian with a system that will move over our CWA Tuesday. If the GFS verifies then strong to severe storms will be possible but consensus suggests that rain chances will increase at least Tuesday followed by cooler and drier weather Wednesday. /22/ && .AVIATION... 18Z TAF discussion: Scattered to broken clouds around 3500 ft to start the period at most TAF sites. A cold front sweeping southeastward will bring a period of thunderstorms to each TAF site as it passes, with a quick change to gusty northwest winds and briefly lower ceilings and/visibility. Clouds should clear quickly behind the front, with VFR conditions and northerly winds below 10 kts expected at all TAF sites by 01Z Thursday. /NF/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 43 62 36 65 / 1 0 0 0 Meridian 43 61 33 64 / 18 1 0 0 Vicksburg 42 62 37 66 / 0 0 0 0 Hattiesburg 47 64 38 67 / 33 3 0 0 Natchez 44 61 38 66 / 0 0 0 0 Greenville 38 60 35 61 / 0 0 0 0 Greenwood 39 60 33 61 / 0 0 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 06/22
Hazardous weather outlook, Mar 1, 1:38 PM CST, 2 hours 43 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson MS 138 PM CST Wed Mar 1 2017 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>029-034>037- 040>042-047-021945- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Washington- Humphreys-Holmes-Attala-Issaquena-Sharkey-Yazoo-Warren- 138 PM CST Wed Mar 1 2017 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...The rest of Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. MSZ030>033-038-039-043>046-048>066-072>074-021945- Clay-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-Madison MS-Leake- Neshoba-Kemper-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne- Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS- Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar- Forrest- 138 PM CST Wed Mar 1 2017 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, northeast Mississippi, and south central Mississippi. .DAY ONE...The rest of Today and Tonight SEVERE THUNDERSTORMS THREAT...Limited TIMING...Through the rest of this afternoon Severe thunderstorms will be possible through the rest of this afternoon as a cold front moves southeast across the forecast area. Damaging wind gusts up to 60 mph and hail up to quarter size will be the main threats, but a tornado cannot be ruled out. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region the rest of today. NF && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* Extreme...Confident in severe thunderstorms with wind gusts of 75 mph or greater and/or 2 inch diameter or larger hail. Significant...Severe thunderstorms possible with wind gusts of 75 mph or greater and/or 2 inch diameter or larger hail. Elevated...Confident in severe thunderstorms with winds gusts of 60 mph or greater and/or 1 inch diameter or larger hail. Limited...Severe thunderstorms possible with wind gusts of 60 mph or greater and/or 1 inch diameter or larger hail. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/
In the hours before
Local storm report, Mar 1, 3:46 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
346 PM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM HAIL 4 NNE STAR 32.14N 90.02W
03/01/2017 E1.00 INCH RANKIN MS PUBLIC
MCLAURIN ELEMENTARY SCHOOL REPORTED QUARTER SIZE HAIL.
&&
HEFFERANSpecial weather statement, Mar 1, 3:47 PM CST, 34 minutes before
Special Weather Statement National Weather Service Jackson MS 347 PM CST WED MAR 1 2017 MSZ046-052-012215- Kemper MS-Lauderdale MS- 347 PM CST WED MAR 1 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN KEMPER AND NORTHEASTERN LAUDERDALE COUNTIES UNTIL 415 PM CST... At 347 PM CST, Meteorologists were tracking a strong thunderstorm over Daleville, or near Meridian Station, moving east at 50 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Meridian Station around 350 PM CST. Lauderdale and Tamola around 400 PM CST. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && A tornado watch remains in effect until 600 PM CST for east central Mississippi. LAT...LON 3243 8841 3249 8879 3267 8876 3266 8838 TIME...MOT...LOC 2147Z 276DEG 42KT 3258 8869 17
Special weather statement, Mar 1, 3:55 PM CST, 26 minutes before
Special Weather Statement
National Weather Service Jackson MS
355 PM CST WED MAR 1 2017
MSZ062-063-012230-
Lawrence MS-Lincoln MS-
355 PM CST WED MAR 1 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LINCOLN AND CENTRAL
LAWRENCE COUNTIES UNTIL 430 PM CST...
At 355 PM CST, Meteorologists were tracking a strong thunderstorm
near Wesson, or 8 miles northeast of Brookhaven, moving east at 50
mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Sontag around 405 PM CST.
Monticello and Wanilla around 410 PM CST.
Arm around 420 PM CST.
Other locations impacted by this storm include Silver Creek.
LAT...LON 3156 9039 3169 9040 3169 9038 3170 9038
3170 9027 3171 9000 3147 8999
TIME...MOT...LOC 2155Z 274DEG 42KT 3163 9032
17Special weather statement, Mar 1, 4:02 PM CST, 19 minutes before
Special Weather Statement National Weather Service Jackson MS 402 PM CST WED MAR 1 2017 MSZ057-058-012230- Jasper MS-Clarke MS- 402 PM CST WED MAR 1 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JASPER AND NORTHWESTERN CLARKE COUNTIES UNTIL 430 PM CST... At 402 PM CST, Meteorologists were tracking a strong thunderstorm near Paulding, or 15 miles south of Newton, moving east at 50 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Paulding around 405 PM CST. Rose Hill around 410 PM CST. Orange and Barnett around 415 PM CST. Stonewall around 425 PM CST. Quitman around 430 PM CST. Other locations impacted by this storm include Pachuta. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3201 8917 3221 8910 3222 8870 3193 8873 TIME...MOT...LOC 2202Z 274DEG 42KT 3210 8909 17
Local storm report, Mar 1, 4:10 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
410 PM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM HAIL SEBASTOPOL 32.57N 89.33W
03/01/2017 E1.00 INCH SCOTT MS PUBLIC
LASTED FOR SEVERAL MINUTES. REPORTED VIA SOCIAL MEDIA.
&&
CMESpecial weather statement, Mar 1, 4:21 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
421 PM CST WED MAR 1 2017
MSZ064-012245-
Jefferson Davis MS-
421 PM CST WED MAR 1 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JEFFERSON DAVIS
COUNTY UNTIL 445 PM CST...
At 420 PM CST, Meteorologists were tracking a strong thunderstorm
near Hebron, or 15 miles south of Pinola, moving east at 40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Prentiss around 430 PM CST.
Clem around 440 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3158 8998 3176 8997 3177 8986 3177 8976
3162 8976 3161 8975 3161 8974 3157 8969
3154 8968
TIME...MOT...LOC 2220Z 264DEG 33KT 3165 8999
17The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 12:35 PM CST | Special Weather Statement | JAN | Webster | 25 min |
| Mar 1, 12:38 PM CST | Severe Thunderstorm Warning | JAN | Clay, Webster | 26 min |
| Mar 1, 12:44 PM CST | Special Weather Statement | JAN | Holmes | 31 min |
| Mar 1, 1:01 PM CST | Severe Thunderstorm Warning | JAN | Attala, Holmes | 59 min |
| Mar 1, 1:36 PM CST | Special Weather Statement | JAN | Hinds | 24 min |
| Mar 1, 1:38 PM CST | Special Weather Statement | JAN | Lowndes | 37 min |
| Mar 1, 1:41 PM CST | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 34 min |
| Mar 1, 1:45 PM CST | Severe Thunderstorm Warning | JAN | Winston | 60 min |
| Mar 1, 1:51 PM CST | Special Weather Statement | JAN | Madison | 24 min |
| Mar 1, 1:52 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 53 min |
| Mar 1, 2:00 PM CST | Special Weather Statement | JAN | Leake | 30 min |
| Mar 1, 2:26 PM CST | Special Weather Statement | JAN | Neshoba | 34 min |
| Mar 1, 2:28 PM CST | Severe Thunderstorm Warning | JAN | Noxubee | 22 min |
| Mar 1, 2:39 PM CST | Special Weather Statement | JAN | Lowndes | 36 min |
| Mar 1, 2:41 PM CST | Severe Thunderstorm Warning | JAN | Rankin, Smith | 49 min |
| Mar 1, 3:00 PM CST | Special Weather Statement | JAN | Neshoba | 30 min |
| Mar 1, 3:37 PM CST | Special Weather Statement | JAN | Jasper | 23 min |
| Mar 1, 3:47 PM CST | Special Weather Statement | JAN | Lauderdale | 28 min |
| Mar 1, 3:55 PM CST | Special Weather Statement | JAN | Lawrence | 35 min |
| Mar 1, 4:02 PM CST | Special Weather Statement | JAN | Jasper | 28 min |
| Mar 1, 4:29 PM CST | Special Weather Statement | JAN | Clarke | 31 min |
| Mar 1, 5:51 PM CST | Special Weather Statement | JAN | Forrest, Lamar | 24 min |
Nearby
Special Weather Statements in Mississippi, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.